Dry Lips After Juvederm

I had Juvederm done on my lips 5 months ago, and now I have dry patches all over my lip area. It is severe, not just chapped lips! Is this normal/temporary? What can I do about it?

Doctor Answers (6)

Dry lips with filler

+1

 If the dry lips are 5 months after having Juvederm, I do not think there is a relationship. However, I have seen dry lips within a few days after fillers, especially Restylane and Perlane. In fact, when I do my own lips, it makes my lips dry and cracked for at least one week post procedure.


Chicago Dermatologist
5.0 out of 5 stars 15 reviews

Dry lips 5 months after Juvederm, is most likely unrelated to the dermal filler injection

+1

Dry lips 5 months after Juvederm, is most likely unrelated to the dermal filler injection.

If you have had no reactions to the Juvederm through the first weeks to early months post -Juvederm, then it is most likely that the two are unrelated. I always encourage my patients to call my office if they have any questions or concerns, and I will ask them to come to my office for evaluation and examination. I am then able to get a history and exam the patient. You can ask the doctor who administered the Juvederm for an office visit, and this would be the best first step. Christine Petti, M.D.

Christine A. Petti, MD
Los Angeles Plastic Surgeon
4.0 out of 5 stars 13 reviews

The lip irritation is most likely not due to Juvederm.

+1

I do not think the problem with your lips is related to the Juvederm injection. I have used Juvederm since it was first approved by the FDA. I am not aware of dry patches on the lips following Juvederm injection being a common reported complication, nor have I experienced this with any of my patients.

During the winter cold months, chapped lips are common because of the lower humidity. Living in Colorado, we see a lot of problems stemming from the dry cold air. A relatively inexpensive solution is to try Aquaphor®, which is a petrolatum derivative. It works effectively on dry, cracked, irritated skin.

Thanks for your question.

Stephen A. Goldstein, MD
Englewood Plastic Surgeon

Dry lips unlikely to be due to Juvederm

+1

I would not expect that your dry lips are due to Juvederm. It may be possible that immediately after the injection you may experience some local irritation but this is unlikely 5 months following the procedure.

Jeffrey Zwiren, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 10 reviews

It's most likely not related to juvederm

+1

There are no allergies to juvederm. The 2 more likely causes are lipstick or sunscreen reactions or sometimes yeast infections of the lips can cause this to happen. Please see your dermatologist for treatment since something can be done to resolve this problem. A prescription cortisone cream or combination cortisone/antiyeast cream is often what is needed.

David Hansen, MD
Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 28 reviews

Maybe unrelated

+1

Juvederm when used at the correct level for lip augmentation is usually a very benign process and often looks great! The dry patches may be unrelated. It maybe a good idea to see your doctor to be evaluated.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.